Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 4, 2025, 5:57 AM CST for Audrain County, Montgomery County, Pike County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2025, 5:57 AM CST (11:57 UTC)
- Expired
- Mar 4, 2025, 6:30 AM CST
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WUUS53 KLSX 041157
SVRLSX
MOC007-139-163-041230-
/O.NEW.KLSX.SV.W.0002.250304T1157Z-250304T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
557 AM CST Tue Mar 4 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
East Central Audrain County in central Missouri...
Northeastern Montgomery County in east central Missouri...
Pike County in northeastern Missouri...
* Until 630 AM CST.
* At 557 AM CST, a severe thunderstorm was located 6 miles northeast
of Buell, or 10 miles east of Wellsville, moving northeast at 50
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Bowling Green, Louisiana, Curryville, Tarrants, New Hartford,
Middletown, St. Clement, Ashley, Cyrene and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3958 9117 3955 9115 3954 9110 3949 9106
3947 9106 3945 9104 3941 9095 3938 9092
3923 9114 3923 9118 3920 9118 3904 9141
3914 9156
TIME...MOT...LOC 1157Z 225DEG 42KT 3911 9139
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kimble2 follow-up statements
615
WWUS53 KLSX 041205
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
605 AM CST Tue Mar 4 2025
MOC007-139-041215-
/O.CAN.KLSX.SV.W.0002.000000T0000Z-250304T1230Z/
Audrain MO-Montgomery MO-
605 AM CST Tue Mar 4 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL AUDRAIN
COUNTY IN CENTRAL MISSOURI AND NORTHEASTERN MONTGOMERY COUNTY IN
EAST CENTRAL MISSOURI...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3938 9092 3923 9114 3923 9118 3920 9118
3914 9127 3914 9141 3928 9143 3958 9117
3955 9115 3954 9110 3949 9106 3947 9106
3945 9104 3941 9095
TIME...MOT...LOC 1157Z 225DEG 42KT 3912 9138
$$
MOC163-041230-
/O.CON.KLSX.SV.W.0002.000000T0000Z-250304T1230Z/
Pike MO-
605 AM CST Tue Mar 4 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR PIKE COUNTY IN NORTHEASTERN MISSOURI...
At 605 AM CST, a severe thunderstorm was located over New Hartford,
or 12 miles southwest of Bowling Green, moving northeast at 50 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bowling Green, Louisiana, Curryville, Tarrants, New Hartford, St.
Clement, Ashley, Cyrene and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3938 9092 3923 9114 3923 9118 3920 9118
3914 9127 3914 9141 3928 9143 3958 9117
3955 9115 3954 9110 3949 9106 3947 9106
3945 9104 3941 9095
TIME...MOT...LOC 1157Z 225DEG 42KT 3912 9138
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kimble251
WWUS53 KLSX 041221
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
621 AM CST Tue Mar 4 2025
MOC163-041230-
/O.CON.KLSX.SV.W.0002.000000T0000Z-250304T1230Z/
Pike MO-
621 AM CST Tue Mar 4 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR CENTRAL PIKE COUNTY IN NORTHEASTERN MISSOURI...
At 621 AM CST, a severe thunderstorm was located over St Clement,
moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Bowling Green, Louisiana, Curryville, Tarrants, St. Clement,
Cyrene, Ashley and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3923 9118 3928 9143 3958 9117 3957 9117
3955 9115 3954 9110 3949 9106 3947 9106
3945 9104 3942 9099 3941 9095 3938 9092
3923 9114
TIME...MOT...LOC 1205Z 224DEG 41KT 3918 9132
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:12 AM CST, 45 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will continue over parts of the area early this morning, becoming widespread this afternoon into this evening. Rain will mix with or transition to a brief period of snow Wednesday with little to no accumulation.
- A few of this morning's thunderstorms may contain small hail. Another round this evening will be capable of isolated damaging wind gusts, marginally severe hail and a brief, weak tornado.
- Northwesterly winds are expected to gust up to 50 mph Wednesday. A wind advisory will go into effect from 6AM-6PM Wednesday.
Area forecast discussion, Mar 4, 5:12 AM CST, 45 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
512 AM CST Tue Mar 4 2025
.KEY MESSAGES...
- Scattered showers and thunderstorms will continue over parts of the
area early this morning, becoming widespread this afternoon
into this evening. Rain will mix with or transition to a brief
period of snow Wednesday with little to no accumulation.
- A few of this morning's thunderstorms may contain small hail.
Another round this evening will be capable of isolated damaging
wind gusts, marginally severe hail and a brief, weak tornado.
- Northwesterly winds are expected to gust up to 50 mph Wednesday.
A wind advisory will go into effect from 6AM-6PM Wednesday.
&&
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 323 AM CST Tue Mar 4 2025
The main concern will be the approaching system that is currently
rotating through the central Plains. The amplified trough is
preceded by an diffluent pressure pattern that extends eastward
into the Mississippi Valley. All of this will shift eastward today
into Wednesday with scattered showers and thunderstorms early this
morning mainly running from central Missouri through west-central
Illinois. A brief lull will quickly give way to widespread showers
and thunderstorms this afternoon and evening.
Isolated to scattered showers have been dotting the landscape on
radar scans early this morning. A couple of the cells over northeast
Missouri intensified enough to indicate sub-severe hail (up to
0.75") potential west of Quincy before exiting into Davenport's
jurisdiction. Additional returns were beginning to develop around
Columbia, MO just prior to 08z. This activity is within an area of
advancing mid-level warm air, vorticity advection and at the nose
of a 50-60 knot low level jet. SPC HREF CAM member views show
general consensus for this region to become more active with
numerous showers and thunderstorms through mid/late morning as the
warm air advects northward. SPC mesoanalysis shows 500-1000 J/kg of
MUCAPE extending from west-central Illinois through central
Missouri. RAP model sounding depict an elongated, narrow CAPE
profiles that tap into the hail growth zone with modest mid-level
lapse rates around 7C decreasing through the morning. Considering
these parameters and weak shear of 15-20 knots or so, hail is likely
to remain sub-severe for the morning round.
There will be a very short period between this morning's activity
and what is to come this afternoon. Showers and thunderstorms over
central Oklahoma are expected to continue to track eastward ahead of
a cold front that extends south of the parent low. The low hangs up
around Kansas City, showing somewhat of a brief quasi-Fujiwhara
Effect, before continuing to the east. As this takes place, addition
development over sections of eastern Oklahoma and western Arkansas
materialize, sending moisture northward into Missouri. Widespread
showers and embedded thunderstorms are expected to track in a
general east-northeast trajectory from early afternoon into this
evening. Severe potential more so favors damaging wind and the low
threat of a brief, weak tornado. Winds of 50-60 knots extend below
850 MB with a slight backing to surface winds. 0-3km shear is around
60 knots per RAP profiles, making it concerning, even if considering
it is overdone. One of the items to watch will be the SBCAPE as
sounding showing much of any surface instability is capped. Whether
there is any clearing to build surface instability is unlikely with
the abundance of clouds extending well southwest of the area. The
primary threat looks to be the potential for damaging wind gusts
considering the lower altitude of high winds.
There is yet another, slightly longer lull behind the widespread
precipitation later this evening. The system continues to slightly
deepen to between 982-985 MB as it rotates overhead tonight.
Moisture and colder air wrap in on the back side of the system with
enough cold air for rain to mix with or briefly change to snow.
Locations over central Missouri see cold air come in a bit sooner
with the possibility for a dusting on grassy surfaces over central
Missouri, but otherwise no impact is expected. The biggest story
will be the pressure gradient wind behind the departing deep low.
The wind advisory looks to be in good standing with wind gusts up to
50 mph at time Wednesday. The strongest of these is likely to be
north of I-70, along and west of the Mississippi River, where 60
knots of mid-level flow extend northwest to southeast into the
central section of the state. Gusts over 40 mph will impact the
entire area, peaking around midday before tapering off in the
evening. The wind advisory will be in effect from 6AM-6PM Wednesday.
Maples
&&
.LONG TERM... (Wednesday Night through Monday)
Issued at 323 AM CST Tue Mar 4 2025
Conditions trend quieter Wednesday night into Thursday as surface
high pressure centered over the Lower Mississippi Valley builds
eastward. Surface ridging extends northward into the Middle
Mississippi Valley at the eastern side of an upper level ridge that
flattens out before making it our way by week's end.
After a slight cool-down behind the wound up midweek system,
temperatures briefly moderate back into the 50s over part of the
area Friday. How far north the milder air makes it is in question as
as an upper level trough spawns a surface low east of the central
Rockies, which quickly moves eastward along I-70 and approaches the
Mississippi River by Friday afternoon. Where exactly this system
tracks and how quickly will determine the divide between the colder
temperatures to the north and milder air to the south. NBM
spreads show 10 degrees separate the 25th-75th percentiles with
low-50s and low-60s over St. Louis, respectively. This spread is
largely attributed to a reinforcing shot of cooler air the follows
a trailing cold front behind the quick-moving system. This also
brings a chance for rain, generally along the MO/IA border. LREF
probabilities show a 60-80% chance for measurable rainfall north
of I-70 between late Thursday in Friday morning. This is not a big
rain- producer with probabilities for 0.10" dropping to 20% or
lower along and north of Hwy 36 (MO) and north of I-72 (IL).
Near normal temperatures look to be favored next weekend. The tail
end of the long term looks interesting as much warmer air surges in
thanks to ridge amplification that move in from the western U.S. NBM
interquartile spreads are running close to 10 degrees early next
week. However, the 25th percentile lands in the 60s with the 75th
percentile pushing near 80 degrees Monday into Tuesday. Trends
look to support warmer than normal conditions next week.
Maples
&&
.AVIATION... (For the 12z TAFs through 12z Wednesday Morning)
Issued at 511 AM CST Tue Mar 4 2025
Showers and thunderstorms will become numerous this morning before
even more widespread activity moves in this afternoon. Conditions
will deteriorate through the day with a mix of MVFR/IFR ceilings,
potentially with brief period of LIFR within thunderstorms. A few
thunderstorms could be strong today with gusty winds and hail.
Conditions may occasionally bounce between MVFR/IFR today with any
sustained improvement expected after the TAF period Wednesday.
Even then, a quick clip of rain/snow is expected as colder air
moves back in Wednesday. The bigger concern will be northwesterly
gusts of 40-50 mph at times Wednesday. Up until then, rain and
thunderstorms will be the primary impact.
Maples
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 6 AM to 6 PM CST Wednesday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
IL...Wind Advisory from 6 AM to 6 PM CST Wednesday for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Mar 4, 3:32 AM CST, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 332 AM CST Tue Mar 4 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 332 AM CST Tue Mar 4 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected today into this evening. A few thunderstorms could become severe with marginally severe hail, damaging wind gusts and a brief, weak tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Wind Advisory is in effect Wednesday morning through afternoon for occasional wind gusts up to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Maples
In the hours before
Local storm report, Mar 4, 5:06 AM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
506 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Hail Jefferson City 38.57N 92.19W
03/04/2025 M0.88 Inch Cole MO Trained Spotter
&&Local storm report, Mar 4, 5:11 AM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM Hail 2 NNE Jefferson City 38.60N 92.17W
03/04/2025 E0.88 Inch Callaway MO Broadcast Media
&&Local storm report, Mar 4, 5:16 AM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
516 AM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM Hail Holts Summit 38.64N 92.12W
03/04/2025 E0.75 Inch Callaway MO Amateur Radio
pictures received of hail measured by ruler.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 5:50 AM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 25 min |
| Mar 4, 6:08 AM CST | Severe Thunderstorm Warning | LSX | Moniteau | 25 min |
| Mar 4, 6:10 AM CST | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.